# SDR 96ZZZX2760

- Difficulty date: April 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9516B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0847
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Casting
- Part number: 24130023
- Condition: Cracked
- Location: Nlg Strut Anchor
- Part time: 5,150 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100-HOUR INSPECTION WHILE CHECKING THE BELLY SKIN AFT OF THE NOSE GEAR, NOTICED BLACK STAINING FROM THE 6 SCREWS THAT ARE ON THE LOWER EDGE OF CASTING.  REMOVED SCREWS AND FOUND ALL MOUNTING HOLES OF SKIN NR 2413000-5 ELONGATED.  INSPECTED CASTING WITH A MIRROR AND FOUND A CRACK EXTENDING FROM THE LEFT INBOARD SCREW HOLE FORWARD TO EDGE OF CASTING.  SUSPECT CRACKING AND ELONGATIONS DUE TO SCREW LOOSENING DUE TO VIBRATIONS.  SUBMITTER RECOMMENDS KEEPING CASTING AREA CLEAN, CHECK SCREW TORQUE, VISUAL INSPECTION OF CASTING, POSSIBLE DYE CHECKS AT 500-HOUR INTERVALS.  SUBMITTER STATED THIS IS THE 2ND AIRCRAFT FOUND WITH THIS CRACK.
